Alert archive / Colorado / Winter Storm Watches in 2016
Winter Storm Watch 10, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at May 25, 2016, 4:03 AM MDT for El Paso County, Teller County, Colorado. It took effect at May 26, 2016, 3:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 25, 2016, 4:03 AM MDT (10:03 UTC)
- In effect from
- May 26, 2016, 3:00 PM MDT
- Expired
- May 25, 2016, 8:56 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
469 WWUS45 KPUB 251003 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 403 AM MDT WED MAY 25 2016 COZ082-251815- /O.NEW.KPUB.WS.A.0010.160526T2100Z-160528T0000Z/ PIKES PEAK ABOVE 11000 FT- INCLUDING...PIKES PEAK 403 AM MDT WED MAY 25 2016 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * LOCATION...PIKES PEAK ABOVE 11000 FEET * CAUSE AND TIMING...AN UPPER LEVEL LOW WILL TRACK OVER THE REGION THURSDAY AND FRIDAY. TEMPERATURES WILL BE COLD ENOUGH FOR SNOW ON TOP OF PIKES PEAK. * SNOW ACCUMULATION...8 TO 18 INCHES. THE HEAVIEST ACCUMULATIONS WILL OCCUR ON THE TOP OF THE MOUNTAIN...AND ON THE NORTH AND EAST SLOPES. * IMPACT...HEAVY WET SNOW IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && HODANISH $$
3 follow-up statements
012 WWUS45 KPUB 251742 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1142 AM MDT WED MAY 25 2016 COZ082-260300- /O.CON.KPUB.WS.A.0010.160526T2100Z-160528T0000Z/ PIKES PEAK ABOVE 11000 FT- INCLUDING...PIKES PEAK 1142 AM MDT WED MAY 25 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * LOCATION...PIKES PEAK ABOVE 11000 FEET * CAUSE AND TIMING...A SPRING STORM SYSTEM WILL TRACK OVER THE REGION THURSDAY AND FRIDAY. TEMPERATURES WILL BE COLD ENOUGH FOR SNOW ON TOP OF PIKES PEAK. * SNOW ACCUMULATION...8 TO 18 INCHES WITH THE HEAVIEST AMOUNTS ON TOP OF THE MOUNTAIN AND ON NORTH THROUGH EAST FACING SLOPES. * IMPACT...HEAVY...WET SNOW WILL POSE A HAZARD TO TRAVELERS... HIKERS...CAMPERS AND ALL OTHER OUTDOOR ENTHUSIASTS VENTURING TO THE SUMMIT OF PIKES PEAK. HEAVY...WET SNOW CAN GREATLY REDUCE MOBILITY. TRAVEL BY CAR...OR ON FOOT...MAY BECOME DIFFICULT IF NOT IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT HEAVY...WET SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
422 WWUS45 KPUB 260055 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 655 PM MDT WED MAY 25 2016 COZ082-261100- /O.CON.KPUB.WS.A.0010.160526T2100Z-160528T0000Z/ PIKES PEAK ABOVE 11000 FT- INCLUDING...PIKES PEAK 655 PM MDT WED MAY 25 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * LOCATION...PIKES PEAK ABOVE 11000 FEET * CAUSE AND TIMING...A SPRING STORM SYSTEM WILL TRACK OVER THE REGION THURSDAY AND FRIDAY. TEMPERATURES WILL BE COLD ENOUGH FOR SNOW ON TOP OF PIKES PEAK. * SNOW ACCUMULATION...8 TO 18 INCHES WITH THE HEAVIEST AMOUNTS ON TOP OF THE MOUNTAIN AND ON NORTH THROUGH EAST FACING SLOPES. * IMPACT...HEAVY...WET SNOW WILL POSE A HAZARD TO TRAVELERS... HIKERS...CAMPERS AND ALL OTHER OUTDOOR ENTHUSIASTS VENTURING TO THE SUMMIT OF PIKES PEAK. HEAVY...WET SNOW CAN GREATLY REDUCE MOBILITY. TRAVEL BY CAR...OR ON FOOT...MAY BECOME DIFFICULT IF NOT IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT HEAVY...WET SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
105 WWUS45 KPUB 260256 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 856 PM MDT WED MAY 25 2016 COZ082-261100- /O.UPG.KPUB.WS.A.0010.160526T2100Z-160528T0000Z/ /O.NEW.KPUB.WS.W.0009.160526T2100Z-160528T0000Z/ PIKES PEAK ABOVE 11000 FT- INCLUDING...PIKES PEAK 856 PM MDT WED MAY 25 2016 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 6 PM MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...PIKES PEAK ABOVE 11000 FEET * CAUSE AND TIMING...A SPRING STORM SYSTEM WILL TRACK OVER THE REGION THURSDAY AND FRIDAY. TEMPERATURES WILL BE COLD ENOUGH FOR SNOW ON TOP OF PIKES PEAK. * SNOW ACCUMULATION...8 TO 18 INCHES WITH THE HEAVIEST AMOUNTS ON TOP OF THE MOUNTAIN AND ON NORTH THROUGH EAST FACING SLOPES. * WIND...NORTH WINDS 10 TO 15 MPH WITH GUSTS UP TO 45 MPH. * IMPACT...HEAVY...WET SNOW WILL POSE A HAZARD TO TRAVELERS... HIKERS...CAMPERS AND ALL OTHER OUTDOOR ENTHUSIASTS VENTURING TO THE SUMMIT OF PIKES PEAK. HEAVY...WET SNOW CAN GREATLY REDUCE MOBILITY. TRAVEL BY CAR...OR ON FOOT...MAY BECOME DIFFICULT IF NOT IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at May 24, 11:33 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 24, 11:33 PM MDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1133 PM MDT TUE MAY 24 2016 .UPDATE... Issued at 807 PM MDT Tue May 24 2016 Quick update to remove remaining pops from across the CWA. Incorporated latest obs and satellite data. Moore && .SHORT TERM...(This evening through Wednesday) Issued at 343 PM MDT Tue May 24 2016 ...Isolated storms mainly north and east of southern Colorado... The interaction of southeast winds feeding into the Denver Cyclone and an upper level disturbance will trigger the main show this afternoon. Southern Colorado will generally be too far south for much action. Still some threat of isolated storms, possibly severe, over the far eastern plains into early evening. Also, maybe an isolated storm or two over the central mountains or Pikes Peak Region. The primary threats from any of these storms will be lightning and wind gusts to around 50 mph. However, there is the small possibility of a severe storm over the far southeast plains, primarily Kiowa, Bent or Prowers Counties. If a storm manages to gain enough strength out that way, 1 inch diameter hail and wind gusts to 60 mph will be possibilities. Things should wind down pretty quickly after sunset this evening. Wednesday looks mostly sunny and warm with little chance for precipitation across the area. Afternoon highs should be near average over the west and about 5 or so degrees above average over the east. The combination of gusty winds and low humidities will make for critical fire weather conditions Wednesday afternoon but with the greenup underway, no fire weather highlights at this time. Regardless, caution is advised. .LONG TERM...(Wednesday night through Tuesday) Issued at 343 PM MDT Tue May 24 2016 Primary meteorological issues for the CWA continue to be temperatures, POPS/QPF amounts and the potential for strong to severe thunderstorms at times. Relatively dry southwesterly upper flow is expected to continue over the forecast district into Wednesday evening with a more active active meteorological pattern then expected to develop. A closed upper low, located over west-central Arizona at 06Z Thursday is projected to enter the 4-Corners region by 18Z Thursday and then move across southern Colorado Friday, before shifting east of the forecast district Friday night. In addition, northerly to northeasterly surface surges are expected to move across the area during the late week period. Increased precipitation chances are expected from Thursday into Friday in combination with the potential for strong to potentially severe thunderstorms at times. Also, locally heavy rainfall will also be possible during this time-frame. In addition, even some higher terrain accumulating snow is anticipated, primarily from later Thursday into Friday. It still appears that a return to somewhat drier and warmer conditions with generally isolated to scattered showers and thunderstorms at times should be noted over many locations from Memorial Day weekend into early next week as zonal to southwesterly upper flow combines with the daily orographic heating cycle, available atmospheric moisture and generally weak upper disturbances at times. In addition, the potential for some strong to potentially severe thunderstorms will be possible during this time-frame, favoring eastern portions of the forecast district. Coolest temperatures during the longer term should be noted from Thursday into Friday night, while warmest conditions should prevail from Sunday into next Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1130 PM MDT Tue May 24 2016 VFR conditions and dry weather can be expected at the terminal forecast sites thru the next 24 hrs. breezy southerly winds are expected wed afternoon. && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...MOORE AVIATION...28
Hazardous weather outlook, May 24, 7:41 PM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 741 PM MDT TUE MAY 24 2016 COZ058>089-093>099-251445- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 741 PM MDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS WEDNESDAY. THE PRIMARY THREAT WILL BE LIGHTNING. ON THURSDAY...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS. AT THIS TIME...THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE NORTH OF HIGHWAY 50. LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO MAY OCCUR. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THE POTENTIAL FOR FLASH FLOODING ON BURN SCARS WILL NEED TO BE MONITORED. FRIDAY...THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF THE AREA. PRIMARY STORM THREATS WILL BE LIGHTNING...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH. FOR THE MEMORIAL DAY WEEKEND...MAINLY ISOLATED THUNDERSTORMS ARE EXPECTED. ONE OR TWO STORMS COULD BECOME SEVERE...MAINLY ALONG THE KANSAS BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 28/27
Nearby
Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.